Article

Ampicillin Induced Oral Candidiasis: A Case Report

George Mathew Panachiyil1, Tirin Babu1, Juny Sebastian1★, Mandyam Dhati Ravi1★ Corresponding author

  1. 1Department of Pharmacy Practice, JSS College of Pharmacy, JSS Academy of Higher Education and Research, Mysuru, Karnataka, INDIA.

CORRESPONDENCE

Juny Sebastian

Department of Pharmacy Practice, JSS College of Pharmacy, JSS Academy of Higher Education and Research, Mysuru, Karnataka, INDIA.

junysebastian@jssuni.edu.in

Volume 12, Issue 1 · pp. 56–58 · PUBLISHED · DOI: 10.5530/ijopp.12.1.13

View on IJPP original site ↗

ABSTRACT

A six year old boy presented to the outpatient department of the hospital with complaints of dysphagia since 2 days. He was previously treated for nephrotic syndrome with hypertension and was on tablet prednisolone (40mg, once daily). From eight days prior to hospital admission, he was on injection ampicillin (500mg, three times daily) for respiratory tract infections. He was diagnosed as having oral candidiasis induced by the use of ampicillin. The oral candidiasis was managed with topical application of clotrimazole (1%) 3-4 times daily following the withdrawal of ampicillin. The following case presents an evidence that ampicillin in therapeutic dose can be associated with oral thrush.

KEYWORDS

Open in new tab

REFERENCES

As published

Showing references and in-text citations exactly as published.

    Cite this article

    SELECT FORMAT

    Panachiyil, G. M., Babu, T., Sebastian, J., & Ravi, M. D. (). Ampicillin Induced Oral Candidiasis: A Case Report. Indian Journal of Pharmacy Practice, 12(1), 56–58. https://doi.org/10.5530/ijopp.12.1.13